The Admissibility Theorem for the Spatial X-Ray Transform over the Two-Element Field
We consider the Radon transform along lines in an n-dimensional vector space over the two-element field. It is well known that this transform is injective and highly overdetermined. We classify the minimal collections of lines for which the restricted Radon transform is also injective. This is an instance of I.M. Gelfand’s admissibility problem. The solution is in stark contrast to the more uniform cases of the affine hyperplane transform and the projective line transform, which are addressed in other papers (Feldman and Grinberg in Admissible Complexes for the Projective X-Ray Transform over a Finite Field, preprint, 2012; Grinberg in J. Comb. Theory, Ser. A 53:316–320, 1990). The presentation here is intended to be widely accessible, requiring minimum background.
KeywordsLine Complex Integral Geometry Finite Projective Space Continuous Category Chow Variety
The author thanks the referee for helpful comments and suggestions.
- 1.Berenstein, C.A.: Review of The universality of the Radon transform by Leon Ehrenpreis. Math. Reviews, MR2019604 (2007) Google Scholar
- 2.Bolker, E.D.: The Finite Radon Transform. Integral Geometry (Brunswick, Maine, 1984). Contemp. Math., vol. 63, pp. 27–50. Am. Math. Soc., Providence (1987) Google Scholar
- 4.Chern, S.S.: Integral geometry in Klein spaces. Ann. Math. 43(2), 403–422 (1942) Google Scholar
- 5.Ehrenpreis, L.: The Universality of the Radon Transform, with Appendix by P. Kuchment and E.T. Quinto. Oxford Mathematical Monographs. Clarendon/Oxford University Press, New York (2003) Google Scholar
- 6.Feldman, D.V., Grinberg, E.L.: Admissible Complexes for the Projective X-Ray Transform over a Finite Field, preprint (2012) Google Scholar
- 8.Gelfand, I.M., Graev, M.I., Vilenkin, N.: Generalized Functions, vol. 5. Academic Press, New York (1966) Google Scholar
- 10.Grinberg, E.L., Quinto, E.T. (eds.): Integral geometry and tomography. In: Proc. AMS-IMS-SIAM Joint Summer Research Conf., Humboldt State U., Arcata, CA, 1989. Contemp. Math., vol. 113. American Mathematical Society, Providence (1990) Google Scholar
- 11.Guillemin, V., Sternberg, S.: Geometric Asymptotics, Chap. VI and Appendix. Mathematical Surveys, No. 14. American Mathematical Society, Providence (1977) Google Scholar
- 12.Kirillov, A.A.: On a problem of I.M. Gelfand. Dokl. Akad. Nauk SSSR 137, 276–277 (2000) (Russian); translated as Sov. Math. Dokl. 2, 268–269 (1961) Google Scholar